MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 BARE AXIUM 3D COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-5-10-3D
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was inserted, but when detachment was performed more than once, it failed.The manual detachment method was performed more than once, but it also failed.The coil then detached during the retrieval process, and a snare was used to retrieve the coil.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated as received, the axium implant coil was returned without the pushwire and the implant coil was attached to an unknown retrieval snare and unknown catheter.The implant coil was found stretched and damaged, with the polypropylene filament broken.The detach element was broken from the implant coil and not returned for analysis.In addition, instant detacher used in the event was not returned.No other anomalies were observed.Based on the returned device analysis and reported information, the cause of the non-detachment with instant detacher could not be confirmed.The report of "premature detachment" was confirmed as returned implant coil detached from the pushwire.As the pushwire, instant detacher and detach element were not returned for analysis, any contribution of the pushwire, instant detacher and detach element towards the failure could not be assessed.The implant coil was damaged and stretched indicative of high resistance, damage during retrieval or damage during return shipment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BARE AXIUM 3D COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9945315
Report Number2029214-2020-00354
Device Sequence Number17114239
Product Code KRD
UDI-Device Identifier00836462010369
UDI-Public00836462010369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberQC-5-10-3D
Device Catalogue NumberQC-5-10-3D
Device Lot NumberA772153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1